Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 106, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 22, 2016, 4:11 PM EDT for Pittsylvania County, City of Danville, Virginia; Caswell County, Rockingham County, North Carolina. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2016, 4:11 PM EDT (20:11 UTC)
- Expired
- Jun 22, 2016, 5:15 PM EDT
- In force
- 64 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caswell County, NC, Rockingham County, NC, City of Danville, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 125 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
318
WUUS51 KRNK 222011
SVRRNK
NCC033-157-VAC143-590-222115-
/O.NEW.KRNK.SV.W.0106.160622T2011Z-160622T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT WED JUN 22 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASWELL COUNTY IN NORTH CAROLINA...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CAROLINA...
SOUTHWESTERN PITTSYLVANIA COUNTY IN VIRGINIA...
THE CITY OF DANVILLE IN VIRGINIA...
* UNTIL 515 PM EDT
* AT 411 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CASCADE...
MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE...
EDEN...
YANCEYVILLE...
BETHEL...
AND JERICHO.
THIS INCLUDES DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. FOR YOUR
SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. STAY AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3647 7967 3655 7971 3660 7970 3669 7956
3659 7921 3654 7922 3654 7914 3638 7915
3625 7934 3625 7936
TIME...MOT...LOC 2011Z 297DEG 29KT 3661 7959
HAIL...1.00IN
WIND...60MPH
$$
DS3 follow-up statements
622
WWUS51 KRNK 222043
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
443 PM EDT WED JUN 22 2016
NCC033-157-VAC143-590-222115-
/O.CON.KRNK.SV.W.0106.000000T0000Z-160622T2115Z/
CASWELL NC-ROCKINGHAM NC-PITTSYLVANIA VA-CITY OF DANVILLE VA-
443 PM EDT WED JUN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CASWELL...EAST CENTRAL ROCKINGHAM...SOUTH CENTRAL PITTSYLVANIA
COUNTIES AND THE CITY OF DANVILLE...
AT 443 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PROVIDENCE...
MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
YANCEYVILLE...
BETHEL...
JERICHO...
AND PROVIDENCE.
THIS INCLUDES DANVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3642 7960 3654 7951 3657 7946 3658 7946
3658 7949 3660 7952 3662 7950 3660 7942
3664 7940 3663 7937 3661 7936 3662 7932
3659 7921 3654 7922 3654 7914 3638 7915
3625 7934 3625 7936
TIME...MOT...LOC 2043Z 303DEG 25KT 3648 7935
HAIL...<.75IN
WIND...60MPH
$$
DS893
WWUS51 KRNK 222059
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT WED JUN 22 2016
NCC157-VAC143-590-222108-
/O.CAN.KRNK.SV.W.0106.000000T0000Z-160622T2115Z/
ROCKINGHAM NC-PITTSYLVANIA VA-CITY OF DANVILLE VA-
459 PM EDT WED JUN 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL
ROCKINGHAM...SOUTH CENTRAL PITTSYLVANIA COUNTIES AND THE CITY OF
DANVILLE IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3639 7940 3654 7922 3654 7914 3638 7915
3629 7928
TIME...MOT...LOC 2058Z 300DEG 33KT 3644 7920
$$
NCC033-222115-
/O.CON.KRNK.SV.W.0106.000000T0000Z-160622T2115Z/
CASWELL NC-
459 PM EDT WED JUN 22 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR EASTERN CASWELL COUNTY...
AT 458 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LEASBURG...
MOVING SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
YANCEYVILLE...
MILTON...
SEMORA...
HAMER...
AND TOPNOT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3639 7940 3654 7922 3654 7914 3638 7915
3629 7928
TIME...MOT...LOC 2058Z 300DEG 33KT 3644 7920
HAIL...<.75IN
WIND...60MPH
$$
DS321
WWUS51 KRNK 222115
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT WED JUN 22 2016
NCC033-222125-
/O.EXP.KRNK.SV.W.0106.000000T0000Z-160622T2115Z/
CASWELL NC-
515 PM EDT WED JUN 22 2016
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASWELL COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND HAS EXITED THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN ALLOWED TO EXPIRE.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3639 7940 3654 7922 3654 7914 3638 7915
3629 7928
TIME...MOT...LOC 2114Z 297DEG 29KT 3644 7920
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:00 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 22, 2:00 PM EDT, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 200 PM EDT WED JUN 22 2016 .SYNOPSIS... A nearly stationary frontal boundary over the central Appalachians extending east into northern Virginia will slowly lift back north as a warm front late today and tonight. A strong upper level wave will push this back through as a cold front from the northwest late on Thursday, but the front will likely remain across Tennessee and North Carolina on Friday. Expect a daily threat of showers and thunderstorms through the end of this week, with the most organized and strongest storms possible on Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of Noon EDT Wednesday... KFCX Radar is functioning. Power Supply has been replaced. Monitoring the approach of a Mesoscale Convective System (MCS) over eastern Kentucky. This feature has been holding together...riding along the northern periphery of higher theta-e gradient which runs along an EVV-PAH-TNB line. This feature is casting debris cloudiness into our forecast area with generally overcast conditions along and west of the Blue Ridge. The Mesoscale Convective Vortex (MCV) from this feature is forecast to track southeast, crossing the forecast area during the afternoon. Question for the afternoon is whether this feature will be able to maintain continuity. Latest satellite imagery indicates considerable cu development in the moisture rich airmass over northeast Tennessee and into NW North Carolina where dewpoints were in the lower 70s with MLCAPE values of 1500-2000 J/KG. This environment suggests the MCS will have the available energy, with strongest storms likely to track along the southern edge of the dense cloud field and feeding off the moisture rich airmass. For this reason have increased pops areas west of I-77 to account for increasing certainty for rainfall. Shear values are marginal with respect to severe potential, the MCV out-pacing the stronger westerlies aloft, but can't rule out isolated wind damage per increasing CAPE just south of the existing cloud debris field. As for the overall synoptic features, a surface frontal boundary is diffuse and generally lies across northern KY and into central WV just to our north. This front will likely become the focus for thunderstorm activity later in the day over the western Ohio Valley from Indiana into Illinois. The MCS that evolves is then expected to follow the surface frontal boundary as it makes its way across the Ohio Valley, a region that has been outlooked by the Storm Prediction Center for a more robust severe weather event. Storms that evolve from the western Ohio Valley (west of Indianapolis) will not threaten our forecast area until after midnight tonight. There is still model disagreement just how far north this will be if/when it arrives well after midnight. Most likely it will be north of US 460 corridor but possibly remaining just to the north of the entire CWA until after 12Z. If this does move in late tonight or very early in the morning, some concern about strong to damaging winds, but this is not a favorable time and expect it will be weakening enough that wind gusts will remain below severe limits, but will be watching closely. Bigger threat may be heavy rainfall to parts of WV that had significant rain yesterday. That said, we may have to entertain a Flash Flood watch for parts of the forecast area. Initial thoughts are our southeast WV counties, but would like to see how the activity plays-out this afternoon to see if we need to include counties farther south and east into VA or extreme NW NC. Trimmed the high temperature forecast for this afternoon along and west of the Blue Ridge where cloud cover will inhibit full solar insolation. Still looking at readings in the upper 80s to near 90 across the NC Piedmont and Southside VA (Danville). && .SHORT TERM /THURSDAY THROUGH FRIDAY/... As of 450 AM EDT Wednesday... May already be ongoing organized thunderstorm activity across northern portions of CWA early in the morning, but perhaps just to the north, but this will help bring frontal boundary closer to northern edge of CWA if not into it, which may be important for determining track of most significant parts of next organized cluster or line ahead of next upper level wave and cold front push from the northwest. Most likely this will move in late afternoon or early evening, a little faster timing than earlier thought, but how far across the mountains it gets is more uncertain. May ultimately have more of a west-east oriented of thunderstorms pushing southward or south-southeastward from late afternoon into late evening hours, but this could be more broken line east of the Piedmont, and with westerly upper level flow could even be that some areas just east of Blue Ridge get skipped almost completely. Best chances for rain as well as damaging wind potential with stronger parts of the convective line will be in the mountains late Thursday into the evening. Again, may need to consider part of the mountains for flash flood threat depending on what happens late tonight and early Thursday morning. Still expecting plenty of sun early Thursday, especially southern sections and east of Blue Ridge, such as Southside VA and north- central NC, and with westerly downslope expecting temperatures easily into the 90s if not mid 90s. However, trends are for more cloud cover moving in from the west and north and possibly a little earlier, so this may cut down a couple degrees from earlier thinking. Bottom line is that there remains considerable uncertainty in terms of tracks of possible two potential organized clusters of storms, one very early Thursday and one later in the day. Northern parts of area most likely to see impacts from first one, while much more of area could see impacts, including damaging winds, from second one late Thursday. For Friday, frontal boundary will linger just to the south of the RNK CWA across Tennessee and North Carolina and this is close enough for some continued low chance of scattered showers and storms, but this will be most likely across the southern half of area as well as in mountains. The main severe threat would be south of the front which will likely remain south of the RNK CWA. A wave along front may develop across western NC and that could be where best chances for showers and storms end up. Temperatures generally will be 5-10 degrees cooler, especially northeast part of the area with northeast low level flow. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... As of 430 PM EDT Tuesday... Broad upper ridge is forecast to remain over the the southern United States, no surprise since its now officially summer. Models differ on magnitude and overall spacial coverage, but I think its a given the desert southwest will continue to bake. In the southeast CONUS the upper ridge seems to go through more of an ebb and flow cycle with heights rising and falling over the Mid-Atlantic states in between the larger short wave troughs which have been more cyclic over eastern Canada, Great Lakes and New England. Attm it appears the ridge will build north across the Mid Atlantic Region for the weekend promoting semi-dry weather. The increasing subsidence should limit the chance for showers for all but the mountains, the mountains serving as a forcing mechanism for widely scattered late afternoon and evening pop-up activity (nothing severe). The ridge is forecast to weaken again for early next week, another short wave dipping through the Great Lakes and sending a surface front our way for Monday and Tuesday. If this plays out as forecast then showers/storms will have greater coverage. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... As of 200 PM EDT Wednesday... A cold front remains draped over the Ohio River Valley, while waves of mesoscale convective systems continue to approach the Mid Atlantic from the west. Thunderstorms should reach BLF and LWB shortly based on the latest radar trends. The potential for thunder was also inserted into ROA/BCB/DAN later this afternoon. Confidence for thunder is lowest at LYH due to cloudy skies that is limiting instability and the continued right turn of the approaching storms that may likely miss LYH to the south. After the showers and thunderstorms pass during the evening, conditions should generally be VFR with mid-level cloudiness that should limit any development of fog. Short-term models hint at another line of showers and thunderstorms passing to the north after midnight, but the chances are high enough to mention VCTS for BLF/LWB/BCB. Confidence is too low for ROA/LYH/DAN due to considerable uncertainty that the storms can reach these areas during the night. Breezy west winds should pick up west of the Blue Ridge by Thursday, but VFR conditions should prevail for all TAF sites later in the day. Extended discussion... The cold front that has lingered over the Ohio River Valley for the past few days should begin to push southward during Thursday afternoon into Thursday night. As a result, another round of showers and thunderstorms should cross over the Mid-Atlantic at that time. Some severe thunderstorms are possible on Thursday evening with strong winds as the primary threat. High pressure will try to build from the northeast on Saturday, but there should be enough instability over the mountains for afternoon showers and thunderstorms during the weekend. Coverage of these storms could increase by Monday. Overall, expect periods of IFR/MVFR within the showers and thunderstorms and also during potential early morning fog due to increasing moisture at the ground. && .EQUIPMENT... As of Noon EDT Wednesday... KFCX radar is back in Service. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM/SK NEAR TERM...PM/SK SHORT TERM...SK LONG TERM...PM AVIATION...PW EQUIPMENT...PM
Hazardous weather outlook, Jun 22, 1:33 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 133 PM EDT WED JUN 22 2016 VAZ019-020-WVZ042>044-507-508-231745- ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 133 PM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON, BUT A MORE ORGANIZED CLUSTER OF THUNDERSTORMS MAY MOVE IN FROM THE NORTHWEST WELL AFTER MIDNIGHT TONIGHT. TONIGHTS THUNDERSTORMS MAY BE ASSOCIATED WITH STRONG WIND GUSTS AS WELL AS VERY HEAVY RAINFALL. SOME UNCERTAINTY EXISTS AS TO WHETHER OR NOT TONIGHTS THUNDERSTORM ACTIVITY WILL REMAIN NORTH OF THE AREA OR NOT, THUS THE PROBABILITY FOR SEVERE WEATHER AND POTENTIAL FLASH FLOODING IS MARGINAL AT THIS TIME BUT WILL BE MONITORED CLOSELY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LINE OF STRONG STORMS AHEAD OF A COLD FRONT IS LIKELY TO MOVE IN FROM THE NORTH LATE THURSDAY AFTERNOON OR EARLY IN THE EVENING...AND THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH A FEW OF THESE STORMS. THE MAIN THREAT WOULD BE FROM DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002>006-019-020-VAZ010>014-016>018-022>024-032>035-043>047-058- 059-231745- ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 133 PM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LINE OF STRONG STORMS AHEAD OF A COLD FRONT IS LIKELY TO MOVE IN FROM THE NORTH LATE THURSDAY AFTERNOON INTO THE EVENING...AND THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH A FEW OF THESE STORMS. THE MAIN THREAT WOULD BE FROM DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-018-VAZ007-009-015-231745- ASHE-WATAUGA-TAZEWELL-SMYTH-GRAYSON- 133 PM EDT WED JUN 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. CAN'T RULE OUT AN ISOLATED DAMAGING WIND GUST, BUT THE MAIN THREAT WILL BE LIGHTNING AND POTENTIAL FOR POOR DRAINAGE FLOODING FROM EXCESSIVE RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A LINE OF STRONG STORMS AHEAD OF A COLD FRONT IS LIKELY TO MOVE IN FROM THE NORTH LATE THURSDAY AFTERNOON INTO THE EVENING...AND THERE IS A SLIGHT CHANCE OF SEVERE WEATHER WITH A FEW OF THESE STORMS. THE MAIN THREAT WOULD BE FROM DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 1:48 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
148 PM EDT WED JUN 22 2016
WVZ042>044-507-508-221815-
EASTERN GREENBRIER-SUMMERS-WESTERN GREENBRIER-MERCER-MONROE-
148 PM EDT WED JUN 22 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SUMMERS...SOUTHWESTERN GREENBRIER...NORTHEASTERN MERCER AND
NORTHWESTERN MONROE COUNTIES...
AT 147 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PINEY VIEW TO NEAR SHADY SPRING TO NEAR COAL
CITY...AND MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HINTON...
ALDERSON...
SANDSTONE...
PIPESTEM...
AND ELLISON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3782 8060 3758 8062 3746 8095 3757 8120
3760 8114 3759 8109 3761 8106 3764 8107
3769 8098 3772 8097 3770 8091 3767 8090
3768 8088 3773 8090 3774 8092 3777 8089
3782 8094 3787 8081
TIME...MOT...LOC 1747Z 292DEG 42KT 3787 8103 3772 8105 3764 8129
DSSpecial weather statement, Jun 22, 2:09 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
209 PM EDT WED JUN 22 2016
VAZ011-018-019-WVZ043-044-507-508-221845-
CRAIG-ALLEGHANY-GILES-EASTERN GREENBRIER-SUMMERS-WESTERN
GREENBRIER-MONROE-
209 PM EDT WED JUN 22 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
WESTERN CRAIG...NORTHEASTERN GILES...SOUTHWESTERN ALLEGHANY...EASTERN
SUMMERS...SOUTHWESTERN GREENBRIER AND MONROE COUNTIES...
AT 209 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ALDERSON TO NEAR WAYSIDE TO INDIAN MILLS...AND
MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RONCEVERTE...
ALDERSON...
UNION...
PAINT BANK...
AND SINKING CREEK.
THIS INCLUDES THE WEST VIRGINIA STATE FAIRGROUNDS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3771 8019 3750 8017 3735 8038 3752 8091
3764 8075 3785 8073
TIME...MOT...LOC 1809Z 288DEG 49KT 3778 8069 3763 8068 3752 8083
DSSpecial weather statement, Jun 22, 2:41 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
241 PM EDT WED JUN 22 2016
VAZ018-019-022-023-221915-
CRAIG-ROANOKE-BOTETOURT-ALLEGHANY-
241 PM EDT WED JUN 22 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
CRAIG...CITY OF SALEM...NORTHERN ROANOKE...CITY OF ROANOKE...
BOTETOURT AND SOUTHWESTERN ALLEGHANY COUNTIES...
AT 241 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR ALLEGHANY TO NEAR NEW CASTLE TO SIMMONSVILLE...
AND MOVING EAST AT 55 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE...
SALEM...
ALLEGHANY...
VINTON...
AND BUCHANAN.
THIS INCLUDES THE SALEM FAIRGROUNDS AND ROANOKE REGIONAL AIRPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3768 7975 3747 7969 3742 7976 3740 7981
3738 7977 3736 7979 3725 7995 3733 8026
3734 8027 3737 8033 3735 8035 3738 8046
3757 8021 3772 8026 3775 8026 3778 8022
TIME...MOT...LOC 1841Z 286DEG 48KT 3774 8019 3755 8013 3737 8039
DSSpecial weather statement, Jun 22, 3:56 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
356 PM EDT WED JUN 22 2016
NCZ005-VAZ043-044-222030-
ROCKINGHAM-HENRY-PITTSYLVANIA-
356 PM EDT WED JUN 22 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
NORTHEASTERN ROCKINGHAM...SOUTHWESTERN PITTSYLVANIA...SOUTHEASTERN
HENRY AND WESTERN CITY OF DANVILLE COUNTIES...
AT 356 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM SWANSONVILLE TO AXTON...AND MOVING SOUTHEAST AT 30
MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
DANVILLE...
AXTON...
BLAIRS...
MAYFIELD...
AND SWANSONVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3666 7978 3678 7963 3667 7929 3654 7946
3654 7951 3649 7952 3642 7961
TIME...MOT...LOC 1956Z 304DEG 27KT 3674 7961 3666 7972
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:09 PM EDT | Special Weather Statement | RNK | Craig | 36 min |
| Jun 22, 2:41 PM EDT | Special Weather Statement | RNK | Botetourt, Craig, Roanoke, City of Roanoke, City of Salem | 34 min |
| Jun 22, 3:56 PM EDT | Special Weather Statement | RNK | City of Danville | 34 min |
| Jun 22, 5:09 PM EDT | Flash Flood Watch | RNK | Alleghany, Amherst, Bath, Botetourt, Rockbridge, Tazewell and 3 more | 30 hr |
| Jun 21, 9:58 PM EDT | Special Weather Statement | RNK | Watauga | 62 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.